MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Blood or Lymphatic problem (4434); Hematemesis (4478); Melena (4480)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled "aspiration and coagulation to reduce risk of delayed bleeding after gastric endoscopic submucosal dissection (with video)".Literature summary objectives: the purpose of this study was to evaluate the feasibility of a simple method named aspiration and coagulation (ac) for reducing the risk of postoperative bleeding after gastric endoscopic submucosal dissection (esd).Methods: data were retrospectively reviewed and collected from the medical records and endoscopic and pathologic reports about consecutive patients who underwent esd for early gastric cancer or precancerous lesions or gastric submucosal lesions from january 2016 to december 2021 at the seventh medical center of chinese pla general hospital.Enrolled patients who underwent the ac method during esd were included in the ac group, and the others were included in the control group.Propensity score (ps) matching (1:1 match) was used to compensate for the differences that might affect post-esd bleeding.Massive hemorrhage and overall delayed bleeding events after gastric esd were compared between the two groups.Results: propensity score matching analysis created 242 matched pairs in the study.Characteristics of the subjects such as age and use of antithrombotic drugs were all similar between the two groups after ps matching.The rate of massive hemorrhage and overall delayed bleeding was both significantly lower in the ac group than in the control (0.4% vs.3.3% for massive hemorrhage, p = 0.037, and 1.2% vs.5.0% for overall delayed bleeding, p = 0.032), predominantly in mucosal lesions (0.6% vs.4.4% for massive hemorrhage, p = 0.032, and 1.2% vs.5.6% for overall delayed bleeding, p = 0.031).Conclusions: our study demonstrated that the ac method effectively decreased delayed bleeding events after esd.The following events have been reported in the literature: massive hemorrhage requiring emergency endoscopic intervention to stop the bleeding (9) delayed bleeding (52) both adverse events were also treated with mucosal protective agents or proton pump inhibitors.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received through follow up (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19968848
Report Number9614641-2024-01615
Device Sequence Number8856461
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FD-410LR.; GIF-Q260J.; KD-611L.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown